no period should i start a new pack of birth control?
I had unproteced sex on the 16 of August. I was to start my period on the the 24 and a new pack of birth control on the 30th. I still haven't had my period yet. My question is should I still start a new pack. I have taken HPT with a negitve result. Please any help here i'm not sure what I should do.
Welcome to the forum. I can very well understand your concern. Pregnancy occurs only during the time of ovulation. Ovulation is the release of a single, mature egg from a follicle that developed in the ovary. It usually occurs regularly, around day 14 of a 28-day menstrual cycle. Many times, most of the women don’t have any symptoms of ovulation and they don’t know when they have ovulation. So if you had unprotected intercourse on 16th July with your expected periods date as 24th august, then chances of pregnancy are there if there was a late ovulation. Moreover missing of periods raises the chances of pregnancy.
Since the home pregnancy test has come out negative, I would suggest you to repeat the test with a highly sensitive test strip like Aimstrip test which can measure even low levels of hCG.Alternately; you can consult a gynecologist and get a serum hCG test also done. It is much more sensitive than urine pregnancy tests. Although birth control pills have not been found to be having any effect on the fetus and does not cause any birth defects, yet it is important to confirm the status of pregnancy before starting with it. Once the possibility of pregnancy is completely ruled out, then birth control pills can be started. In the absence of pregnancy, the other causes of delayed periods have to be explored. I would suggest a gynecologist’s consultation then. It can happen because of hormonal imbalance, increased stress, eating disorder, increased smoking, alcohol or caffeine use, PCOS, fibroid, polyps and endometriosis.
I hope it helps. Take care and please do keep me posted in case you have any additional doubts. Kind regards.
Okay here we go. I went to the doctor today and she gave me a prescription for provera. They did a urine test and it came up negative. I know it's possible for the body to trick you into thinking your pregnant, but I'm a bit worried about taking this prescription. What do you think?
Thanks for writing in again. Since you have consulted your doctor now i.e. on 23rd September, so I suppose that you have not had your periods since one month (24th august was your last expected menstrual date). The urine for pregnancy test has come out negative which rules out the possibility of pregnancy by 99.9 %( UPT is not as specific as serum HCG levels or ultrasound). Still to rule out that 0.1%, you can get an ultrasound uterus done. Not only will it clear the status of your pregnancy but it will show any genital or uterine abnormality also which can cause delaying of the periods. The causes of delayed periods are stress and anxiety, malnutrition, depression, overexercising, sudden weight loss or gain (obesity), thyroid disorders, tumors of the ovaries or brain and hormonal imbalance due to polycystic ovarian syndrome (PCOS). You can start with the pack of Provera that your gynecologist has prescribed after the ultrasound report.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.